Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 195, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 24, 2017, 10:08 PM EDT for Jefferson County, Washington County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2017, 10:08 PM EDT (02:08 UTC)
- Expired
- May 24, 2017, 10:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 106 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
120
WUUS52 KFFC 250208
SVRFFC
GAC163-303-250245-
/O.NEW.KFFC.SV.W.0195.170525T0208Z-170525T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1008 PM EDT WED MAY 24 2017
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
East central Washington County in east central Georgia...
Jefferson County in east central Georgia...
* Until 1045 PM EDT
* At 1007 PM EDT, severe thunderstorms were located along a line
extending from near Grange to near Davisboro and Pringle, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Louisville, Wrens, Davisboro, Stapleton, Matthews, Stellaville,
Grange and Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3321 8225 3311 8228 3306 8229 3300 8228
3285 8260 3298 8262 3304 8264 3331 8238
3330 8231 3327 8229 3327 8227 3323 8223
TIME...MOT...LOC 0207Z 228DEG 35KT 3306 8255 3295 8253 3286 8259
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
054
WWUS52 KFFC 250227
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1027 PM EDT WED MAY 24 2017
GAC303-250236-
/O.CAN.KFFC.SV.W.0195.000000T0000Z-170525T0245Z/
Washington GA-
1027 PM EDT WED MAY 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area, and therefore, the warning has been cancelled.
LAT...LON 3321 8225 3311 8228 3305 8229 3300 8228
3289 8251 3292 8251 3295 8254 3302 8255
3303 8260 3305 8262 3306 8262 3331 8238
3330 8231 3327 8229 3327 8227 3323 8223
TIME...MOT...LOC 0226Z 232DEG 35KT 3327 8232 3305 8235 3294 8244
$$
GAC163-250245-
/O.CON.KFFC.SV.W.0195.000000T0000Z-170525T0245Z/
Jefferson GA-
1027 PM EDT WED MAY 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR JEFFERSON COUNTY...
At 1026 PM EDT, severe thunderstorms were located along a line
extending from near Matthews to near Louisville to near Moxley,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Louisville, Wrens, Stapleton, Matthews, Stellaville, Grange and
Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3321 8225 3311 8228 3305 8229 3300 8228
3289 8251 3292 8251 3295 8254 3302 8255
3303 8260 3305 8262 3306 8262 3331 8238
3330 8231 3327 8229 3327 8227 3323 8223
TIME...MOT...LOC 0226Z 232DEG 35KT 3327 8232 3305 8235 3294 8244
HAIL...<.75IN
WIND...60MPH
$$761
WWUS52 KFFC 250238
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1038 PM EDT WED MAY 24 2017
GAC163-250246-
/O.EXP.KFFC.SV.W.0195.000000T0000Z-170525T0245Z/
Jefferson GA-
1038 PM EDT WED MAY 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY WILL EXPIRE
AT 1045 PM EDT...
The storms which prompted the warning are moving out of the area,
and therefore the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms across far eastern
Jefferson County through 11 PM EDT.
.
LAT...LON 3321 8225 3311 8228 3305 8229 3300 8228
3289 8251 3292 8251 3295 8254 3302 8255
3303 8260 3305 8262 3306 8262 3331 8238
3330 8231 3327 8229 3327 8227 3323 8223
TIME...MOT...LOC 0236Z 226DEG 32KT 3325 8227 3310 8230 3297 8236
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:35 PM EDT, 33 minutes earlier.
Area forecast discussion, May 24, 9:35 PM EDT, 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 935 PM EDT Wed May 24 2017 .UPDATE... Cold front on the e side of the area with the last of the thunderstorms associated. Showers over AL associated with the upper Low will affect the n and portions of central GA later tonight into Thursday before exiting. BDL && .PREV DISCUSSION... /Issued 700 PM EDT Wed May 24 2017/ SHORT TERM /Tonight through Friday/... Complex system moving across the CWA with rotating cells continuing across central GA. Will continue the Tornado Watch for mainly the eastern half of the CWA along and ahead of the main area of convection. Drier air is already moving into western GA and this will continue to be the trend. Will end the pops from the west through this evening, however the cold core H5 low will move over the CWA and this will keep northern GA unstable enough for scattered showers through the night. The H5 low move rapidly into the Carolinas however with daytime heating and the proximity to the cold core, there will continue to be scattered showers/tstorms over northeast GA through much of Thursday. Skies become mostly clear Thursday night and Friday. Winds will be gusty Thursday but should diminish Thursday night and Friday. 17 LONG TERM /Friday Night through Wednesday/... No major changes for the long term. Previous long term discussion follows... 17 PREVIOUS DISCUSSION... Shortwave ridge of high pressure will maintain dry and stable conditions through Saturday, with temperatures quickly bouncing back during the day Sat. Moisture will gradually increase this weekend as W/SWerly flow becomes more pronounced across the region ahead of large upr vortex dropping south from central Canada over the northern Plains/upper Midwest. By Sunday and into the first part of next week, several shortwaves will interact with sufficient moisture and low lvl convergence along a west-east oriented frontal boundary to support an increasing chance of shower and a few thunderstorms. This "system" is not looking nearly as impressive as what we've been dealing with over the past few days but it will bring the area more rain, on top of what we've had already. Drier air moves in from the northwest late Monday into Tuesday with a nearly stationary frontal boundary across north Florida/south Georgia - where lingering chances for showers/storms will exist Tuesday. Temperatures into early next week should remain around normal for late May -- lower to mid 80s for highs and mid 60s for lows. DJN.83 HYDROLOGY... Storms with brief heavy rain continue across parts of eastern GA but these are moving quickly and the threat of flash flooding has ended. Will therefore cancel the Flash Flood Watch. AVIATION... 00Z Update... Best convection on the e side of the forecast area and will clear MCN shortly. Otherwise Sct-Bkn VFR clouds with potential for MVFR ceilings late tonight/early Thursday for a brief period with some mainly shower activity for portions of n and central GA. All MVFR-VFR ceilings diminishing Thursday. Surface winds mainly W diminishing tonight to less than 10 kts then increasing 10-15 kts with gusts to 25 kts during the day Thursday. //ATL Confidence...00Z Update... Low confidence for ceiling heights tonight. Medium to high confidence for all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 56 75 56 84 / 50 30 0 0 Atlanta 56 74 58 84 / 30 10 0 0 Blairsville 51 69 51 80 / 50 40 10 5 Cartersville 55 74 55 85 / 50 20 0 0 Columbus 58 78 57 88 / 30 10 0 0 Gainesville 56 72 57 82 / 50 40 0 0 Macon 57 78 56 86 / 60 10 0 0 Rome 55 75 55 86 / 50 20 0 0 Peachtree City 55 75 54 85 / 30 10 0 0 Vidalia 62 79 60 87 / 80 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....20 AVIATION...BDL
Hazardous weather outlook, May 24, 6:00 PM EDT, 4 hours 8 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 600 PM EDT Wed May 24 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 600 PM EDT Wed May 24 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Evening and Tonight... Isolated severe thunderstorms possible across eastern portions of north and central Georgia this evening. The severe threat will be diminishing from west to east across the area as instability and shear begin to weaken, however both remain sufficient ahead of a cold front for a risk of severe thunderstorms and even a brief tornado across the eastern portions of north and central Georgia into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There is a chance for thunderstorms late Saturday into Sunday. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the latest information later this morning through this afternoon for possible activation across much of north and central Georgia.
In the hours before
Local storm report, May 24, 7:51 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND DMG 1 N ANGELVILLE 34.60N 84.89W
05/24/2017 GORDON GA 911 CALL CENTER
HOME REPORTED TO BE DAMAGED AT THE INTERSECTION OF
GA-136 AND DOVER ROAD.
&&
EVENT NUMBER FFC1700681
KINGSpecial weather statement, May 24, 8:53 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
853 PM EDT WED MAY 24 2017
GAZ083-084-095>097-107-250130-
Wilkinson GA-Houston GA-Laurens GA-Bleckley GA-Twiggs GA-Pulaski GA-
853 PM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON...SOUTHEASTERN
HOUSTON...NORTHWESTERN LAURENS...BLECKLEY...SOUTHEASTERN TWIGGS AND
NORTHERN PULASKI COUNTIES UNTIL 930 PM EDT...
At 852 PM EDT...a line of strong thunderstorms was along a line
extending from near Irwinton to near Magnolia to Klondike...and
moving northeast at 30 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Cochran, Hawkinsville, Jeffersonville, Irwinton, McIntyre, Dudley,
Toomsboro, Danville, Montrose, Allentown, Browndale, Tarversville,
Mobley Crossing, Nicklesville, Baileys Park, Royal, District Path,
Ocmulgee Public Fishing Area, Paulk and Goldsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3230 8363 3241 8359 3292 8325 3276 8297
3249 8305 3242 8313 3245 8318 3234 8330
3232 8329 3226 8336
TIME...MOT...LOC 0052Z 230DEG 28KT 3277 8319 3246 8345 3236 8356
HAIL...0.25IN
WIND...50MPHSpecial weather statement, May 24, 8:55 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
855 PM EDT WED MAY 24 2017
GAZ050-060-061-073-250130-
Putnam GA-Baldwin GA-Hancock GA-Greene GA-
855 PM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM...BALDWIN...
HANCOCK AND SOUTHEASTERN GREENE COUNTIES UNTIL 930 PM EDT...
At 855 PM EDT...a strong thunderstorm was over Milledgeville...moving
northeast at 40 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Milledgeville, Sparta, Midway-Hardwick, Liberty, Meriwether,
Devereux, Beulah, Underwood, Allenwood, Oconee Springs Park,
Scottsboro, Rockville, Plant Harlee Branch, Hardwick, Shoulderbone
and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3308 8304 3308 8305 3307 8305 3298 8312
3299 8313 3300 8312 3301 8314 3299 8318
3297 8316 3308 8335 3350 8317 3336 8282
TIME...MOT...LOC 0055Z 216DEG 33KT 3310 8321
HAIL...0.25IN
WIND...50MPHSpecial weather statement, May 24, 9:20 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
920 PM EDT WED MAY 24 2017
GAZ074-083>085-096-097-109-250200-
Wilkinson GA-Washington GA-Johnson GA-Laurens GA-Bleckley GA-
Dodge GA-Twiggs GA-
920 PM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...SOUTHERN
WASHINGTON...NORTHWESTERN JOHNSON...NORTHWESTERN LAURENS...
BLECKLEY...NORTHWESTERN DODGE AND EASTERN TWIGGS COUNTIES UNTIL 1000
PM EDT...
At 919 PM EDT...a line of strong thunderstorms extended from near
Toomsboro to near Oconee, Chappells Mill, Montrose, Goldsboro and
Mobley Crossing, moving east at 30 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Sandersville, Cochran, Wrightsville, Irwinton, East Dublin,
Davisboro, Chester, Tennille, McIntyre, Dexter, Dudley, Harrison,
Toomsboro, Oconee, Danville, Montrose, Allentown, Riddleville and
Spann.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3264 8272 3254 8284 3235 8311 3231 8339
3233 8341 3234 8343 3273 8319 3293 8317
3297 8310 3295 8307 3299 8305 3306 8269
3296 8260 3283 8258
TIME...MOT...LOC 0119Z 249DEG 27KT 3289 8306 3282 8301 3272 8300 3253
8316 3243 8326 3234 8341
HAIL...0.25IN
WIND...40MPHLocal storm report, May 24, 9:46 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM TSTM WND DMG 3 SE FARMERSVILLE 34.46N 85.19W
05/24/2017 CHATTOOGA GA 911 CALL CENTER
TREE DOWN AT THE INTERSECTION OF LITTLE SAND MOUNTAIN
ROAD AND HAYWOOD VALLEY ROAD.
&&
EVENT NUMBER FFC1700682
KINGSpecial weather statement, May 24, 9:55 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
955 PM EDT WED MAY 24 2017
GAZ062-074>076-085-097-250245-
Jefferson GA-Washington GA-Glascock GA-Warren GA-Johnson GA-
Laurens GA-
955 PM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...EASTERN WASHINGTON...
SOUTHEASTERN GLASCOCK...SOUTHEASTERN WARREN...JOHNSON AND
NORTHEASTERN LAURENS COUNTIES UNTIL 1045 PM EDT...
At 954 PM EDT...a line of strong thunderstorms extended from near
Grange to Riddleville, Spann and East Dublin, moving northeast at 55
mph.
HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Sandersville, Louisville, Wrightsville, East Dublin, Wrens,
Wadley, Davisboro, Tennille, Harrison, Stapleton, Bartow, Avera,
Riddleville, Edge Hill, Edgehill, Spann, Downs, Grange and Stapletons
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8227 3307 8229 3292 8228 3282 8239
3281 8242 3280 8241 3275 8245 3253 8289
3268 8295 3307 8278 3333 8241 3331 8240
3330 8232 3327 8229 3326 8226 3323 8223
TIME...MOT...LOC 0154Z 233DEG 46KT 3310 8261 3293 8262 3270 8276 3257
8285
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:53 PM EDT | Special Weather Statement | FFC | Bleckley, Wilkinson | 37 min |
| May 24, 8:55 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock | 35 min |
| May 24, 9:20 PM EDT | Special Weather Statement | FFC | Bleckley, Washington, Wilkinson | 40 min |
| May 24, 9:55 PM EDT | Special Weather Statement | FFC | Jefferson, Johnson, Washington | 50 min |
| May 24, 10:25 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 50 min |
| May 24, 10:40 PM EDT | Special Weather Statement | FFC | Treutlen | 50 min |
| May 24, 10:57 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 48 min |
| May 24, 11:06 PM EDT | Special Weather Statement | FFC | Toombs | 39 min |
| May 24, 11:32 PM EDT | Special Weather Statement | FFC | Toombs | 28 min |
| May 25, 9:50 AM EDT | River Flood Warning | FFC | Whitfield | 24 hr |
| May 25, 10:06 AM EDT | Special Weather Statement | FFC | Wilkes | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.